MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX EXTENSION SETS SINGLE; TUBING, FLUID DELIVERY

SMITHS MEDICAL ASD, INC. MEDEX EXTENSION SETS SINGLE; TUBING, FLUID DELIVERY
Model Number MX451FL
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that four reports for tubing disconnection.Patient was receiving cryo and intravenous (iv) tubing came apart.No patient injury was reported.Additional information received 10 sept 2021 - medwatch attachment no new information.
 
Additional Manufacturer Narrative
No product information has been provided to date.This mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A product sample was received for evaluation.Visual and functional testing were performed.No problems or issues were identified during this device history record review.Seven samples were returned from the customer for investigation.The lot numbers for the parts are not clear on all except for one sample as the rest are outside of the packaging.Five of the seven returned samples either did not have the male luer connected to start or was able to have the male luer taken off with minimal force applied.The other two samples (including the packaged sample) do not have any physical defects present upon initial investigation.Both luers were present and firmly attached.Both the male luer locks and the tubing sections were measured for dimensional accuracy and found that all dimensions on the detached milliliters (mlls) were within tolerance while the tubing sets appeared to be on the low end of the tolerance or just below tolerance.This smaller dimension could allow for the tubing to separate from the luer lock easier.However, with proper solvent levels it was not suspected that the smaller tubing dimensions would be small enough to create the defect noted in the complaints.Of the 5 samples with detached luer locks, 4 of them have no signs of solvent being applied to the male luer end of the tubing.When solvent was applied and dries there was typically rough opaque markings on the end of the tubing set where it was assembled to the luer lock.This rough appearance was not present of 4 of the 5.On the 5th sample there appeared to be some rough sections but would still be classified as a light application of solvent.The two samples that were returned that appeared to have no assembly defects were air tested per procedures and passed multiple tests to show no leaking.Due to this these parts were being considered correct with no defects.Maintenance work order history was reviewed during and around the time that both lots reported were manufactured.One lot was produced between 01-oct-2020 and 05-oct-2020.During and around this time there were no work orders written or reported related to the male end of the tubing set.Another lot was produced between 03-feb-2021 and 05-feb-2021.During this production run, two work orders were written.One work order was written with a description that indicated that no solvent was being applied to the tubing on the male end of the set on (b)(6) 2021 1st shift.The root cause was found to be that the drop needle that applies the solvent had bent enough that intermittent tubing sets were not receiving the solvent.The correction was to replace the bent needle.Another work order was written with a description that also indicated that no solvent was being applied to the tubing on the male end of the tubing set on (b)(6) 2021 2nd shift.The root cause was that the bolt that controls the drop needle adjustment was loose and allowed the needle to move.The correction was to place the needle back and tighten the bolt.Per procedure, any maintenance work order that was related to correction of solvent application was to have samples ran after correction and given to quality control (qc) for further testing and confirmation of correction.It does not appear that this was completed based on the work order documentation.The technician identified has been notified and will re-train to this procedure to ensure that solvent application corrections follow this procedure.On top of this re-training it has been decided that with any solvent application work orders an associated procedure shall be written by production to flag the lot for 100% solvent inspection (missing component).Quality alerts have been posted on the production machine and notifications have been sent to all.

Brand Name
MEDEX EXTENSION SETS SINGLE
Common Device Name
TUBING, FLUID DELIVERY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17009302
Report Number3012307300-2023-05688
Device Sequence Number12679739
Product Code FPK
UDI-Device Identifier10351688507310
UDI-Public10351688507310
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2023
Device Model NumberMX451FL
Device Catalogue NumberMX451FL
Device Lot Number4042054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2023
Initial Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown